MAUDE Adverse Event Report: STRYKER GMBH CANCELLOUS SCREW AXSOS 3 TI 4.0MM / L30MM / FULL THREAD; PLATE, FIXATION, BONE

STRYKER GMBH CANCELLOUS SCREW AXSOS 3 TI 4.0MM / L30MM / FULL THREAD; PLATE, FIXATION, BONE
Model Number 607330
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device will not be returned.If additional information becomes available, it will be provided in a supplemental report.Screw head discarded by hospital; screw shaft remains in situ.
 
Event or Problem Description
It was reported that while inserting one 4.0 x 30 mm cancellous screw full thread on the axsos 3 tibia plate, the screw head broke.The body of the screw remains in patient's body.No adverse consequences to the patient or clinically significant surgical delay were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.The device inspection was not possible as the product was not returned for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.The optech instructs user that: ¿locking screws of appropriate length are inserted into the plate using the t15 screwdriver.If inserting locking screws under power using the t15 screwdriver bit, make sure to use a low speed drill setting to avoid damage to the screw plate interface and potential thermal necrosis.In hard bone, it is advised to use the locking tap ø4.0mm before screw insertion.Caution: always perform final tightening of the locking screws by hand using the 2.5nm torque limiter together with the screwdriver bit t15 and t-handle.This prevents overtightening of locking screws and also ensures that these screws are properly tightened with a torque of 2.5nm.The device will click when the torque reaches 2.5nm.This procedure is repeated for all locking screws.¿ more detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.However, as per additional information provided, one of the probable causes of failure is not using the torque limiter to implant the screws.The optech instructs user ¿always perform final tightening of the locking screws by hand using the 2.5nm torque limiter together with the screwdriver bit t15 and t-handle.¿ if device is returned or any further information is provided, the investigation report will be reassessed.

Brand Name
CANCELLOUS SCREW AXSOS 3 TI 4.0MM / L30MM / FULL THREAD
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key12202262
Report Number0008031020-2021-00314
Device Sequence Number4441072
Product Code HRS
UDI-Device Identifier07613252578536
UDI-Public07613252578536
Combination Product (Y/N)N
PMA/510(K) Number
K200398
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number607330
Device Catalogue Number607330
Device Lot NumberD61267
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/28/2021
Supplement Date Received by Manufacturer10/19/2021
Initial Report FDA Received Date07/21/2021
Supplement Report FDA Received Date10/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age48 YR
Patient Weight100